Close Menu

Dose-dependent Hallucinations Due to Baclofen in a Patient with Spastic Cervical Spinal Cord Injury

Issue: 
DOI: 
10.7727/wimj.2014.191
Pages: 
415

 The Editor,

Sir,

A 26-year old tetraplegic male patient with C8 AIS-D (American impairment scale) lesion admitted to our clinic for rehabilitation.  He had Grade 3 spasticity in his lower limbs according to Modified Ashworth scale and Grade 1 spasticity in his upper limbs. Although he was able to walk without any assistance, plantar flexor spasticity in his right ankle was limiting his dorsiflexion and was causing a gait disorder. He was given baclofen 10 mg/day for spasticity and the dose increased gradually according to the response. When the baclofen dose reached 70 mg/day, the patient reported visual hallucinations. After the reduction of the baclofen dose to 60 mg/day, the hallucinations disappeared.

 

Accepted: 
11 Aug, 2014
PDF Attachment: 
e-Published: 11 May, 2015
Top of Page